It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I'm on my fifth month and my nose is still full of these disgusting blackheads. And I'm still oily as well. has anyone had the same experience?
hi i am only on the 4th week of accutane, and last week i thought i saw a slight improvement but it was just a false alarm i am still as bad as before, its very frustrating to me, i am very impatient i guess, it must be horrible for you, maybe it is your dosage? i am on a low dose and i plan on telling them to up it at my appointment next week. i have no side effects either i am not dry at all, don't even need chapstick!! i have heard that it can take the whole coarse to clear up but it works in the end. don't worry i bet your very near the end of your acne! :wave:
Hi Realsad,

Your derm should have put you on a dosage that is compatible with your weight/height. There is some equation they use to figure it out, I forgot what it was though. I am 5'2" and I weight 110, so my derm told me that the correct dosage for me would be 40 mg a day. My boyfriend is 6'2" and weighs 230, he was put on 160 mg a day. Since I don't know the equation on how to figure it out, maybe you can get an idea of where you would fall on the dosage scale given what I was prescribed and what my boyfriend was prescribed.

Have you noticed an initial breakout at all?? I am sorry you aren't seeing any improvement yet, I have a feeling since you don't have any dry lips or dry skin that you probably are not on a high enough dose... how long are you supposed to be on Accutane for? If you are on 20 mg a day for a longer amount of time, you may still be getting enough overall Accutane to do you good, it's just going to take longer for you to see results. Being on a higher dose for a shorter amount of time, you will see results much quicker, but in the end all that matters in the TOTAL mg of Accutane that you get in your system. I hope that makes sense... I am starting to confuse myself! lol. It's too early for me.

Hang in there!!! Just keep the hope, Accutane WILL clear you up eventually! :)
hi cassie, i am about the same size as you, so i think i should be on 40mg/day, i have no idea why they started me so low, but my insurance will only cover it for 5 months. and now one month i've been on 20mg/day. so i have 4 months left, thats why i wanna just get up the dose so i end up taking the right amount, not only am i not dry, but i have been using my prescription BP this whole time, i know thats bad to do, but nothing is drying up with out it....thanks for the encouragment :)
[QUOTE=realsad]hi cassie, i am about the same size as you, so i think i should be on 40mg/day, i have no idea why they started me so low, but my insurance will only cover it for 5 months. and now one month i've been on 20mg/day. so i have 4 months left, thats why i wanna just get up the dose so i end up taking the right amount, not only am i not dry, but i have been using my prescription BP this whole time, i know thats bad to do, but nothing is drying up with out it....thanks for the encouragment :)[/QUOTE]

Yup 40 mg should be just right for you then. First time on was Accutane, I had a derm that liked to "treat acne aggressively." He put me on 60 mg a day, and WHOA way too much for me, I had a huge breakout and my skin was sooo red and peely. I bumped myself down to 40 mg a day (which now come to find out, is the exact right dose for my size) and that's when things started really clearing up and looking nice, and my skin wasn't so irritated. Good luck and I hope things get rollin' for you! :D





All times are GMT -7. The time now is 08:01 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!